Alert archive / Tennessee / Flash Flood Watches in 2011

Flash Flood Watch 7, NWS Nashville, TN

November 27, 201128 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Nov 27, 2011, 3:57 AM CST for 28 counties in Tennessee. It took effect at Nov 27, 2011, 12:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 3:57 AM CST (09:57 UTC)
In effect from
Nov 27, 2011, 12:00 PM CST
Expired
Nov 28, 2011, 6:00 PM CST
In force
30 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 28 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WGUS64 KOHX 270957
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST SUN NOV 27 2011

...HEAVY RAIN MAY CAUSE SOME FLOODING OVER PARTS OF MID TENNESSEE...

.A COLD FRONT ALONG WITH AN UNUSUALLY STRONG UPPER LEVEL LOW
PRESSURE SYSTEM WILL BRING RAIN SHOWERS ACROSS THE REGION. THE
RAIN WILL BE HEAVY AT TIMES TODAY INTO MONDAY. RAINFALL AMOUNTS
OF 2 TO 3 INCHES...WITH LOCALLY GREATER TOTALS...ARE EXPECTED.
MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT FLOODING OF SMALL
STREAMS...LOW LYING LOCATIONS...AND OTHER FLOOD PRONE AREAS IS A
POSSIBILITY.

TNZ007>011-026>034-059>066-075-077>080-095-272200-
/O.NEW.KOHX.FF.A.0007.111127T1800Z-111128T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
357 AM CST SUN NOV 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... 
  INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON... 
  CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB... 
  FENTRESS...GILES...GRUNDY...JACKSON...MACON...MARSHALL... 
  MAURY...OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD... 
  SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... 
  WILLIAMSON AND WILSON. 

* FROM NOON CST TODAY THROUGH MONDAY MORNING

* A SLOW MOVING STORM SYSTEM WILL PRODUCE HEAVY SHOWERS ACROSS
  MIDDLE TENNESSEE TODAY THROUGH MONDAY MORNING. RAINFALL AMOUNTS
  OF 2 TO 3 INCHES WILL BE COMMON...WITH AMOUNTS AROUND 4 INCHES
  POSSIBLE IN SOME LOCATIONS. 

* FLOODING OF SMALL STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE
  IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

13
6 follow-up statements
519 
WGUS64 KOHX 271551
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
951 AM CST SUN NOV 27 2011

...HEAVY RAIN MAY CAUSE SOME FLOODING OVER PARTS OF MIDDLE
TENNESSEE...

.A COLD FRONT ALONG WITH AN UNUSUALLY STRONG UPPER LEVEL LOW
PRESSURE SYSTEM WILL CONTINUE ACROSS THE REGION. THE RAIN WILL BE
HEAVY AT TIMES THROUGH MONDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES WEST OF THE CUMBERLAND PLATEAU AND 3 TO 5 INCHES 
IN THE CUMBERLAND PLATEAU ARE EXPECTED. MAJOR RIVERS ARE NOT
EXPECTED TO FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW LYING
LOCATIONS IS A POSSIBLE.

TNZ007>011-026>034-059>066-075-077>080-095-280000-
/O.EXT.KOHX.FF.A.0007.111127T1800Z-111129T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
951 AM CST SUN NOV 27 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE MONDAY NIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE... 
  CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... 
  JACKSON...MACON...MARSHALL...MAURY...OVERTON...PICKETT... 
  PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...
   VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON. 

* THROUGH LATE MONDAY NIGHT

* A SLOW MOVING STORM SYSTEM WILL PRODUCE HEAVY SHOWERS ACROSS
  MIDDLE TENNESSEE TODAY THROUGH MONDAY MORNING. WEST OF THE
  CUMBERLAND PLATEAU...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
  INCHES WILL BE COMMON. IN THE CUMBERLAND PLATEAU..ADDITIONAL
  RAINFALL AMOUNTS WILL RANGE FROM 3 TO 5 INCHES WITH ISOLATED
  HIGHER AMOUNTS.

* FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS
  POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLM
689 
WGUS64 KOHX 272024
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CST SUN NOV 27 2011

...HEAVY RAIN MAY CAUSE SOME FLOODING OVER PARTS OF MIDDLE
TENNESSEE THROUGH MONDAY AFTERNOON...

.A COLD FRONT ALONG WITH AN UNUSUALLY STRONG UPPER LEVEL LOW
PRESSURE SYSTEM WILL CONTINUE ACROSS THE REGION. THE RAIN WILL BE
HEAVY AT TIMES THROUGH MONDAY AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES WEST OF THE CUMBERLAND PLATEAU AND 3 TO 5
INCHES IN THE CUMBERLAND PLATEAU ARE EXPECTED. MAJOR RIVERS ARE
NOT EXPECTED TO FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW
LYING LOCATIONS IS A POSSIBLE.

TNZ007>011-026>034-059>066-075-077>080-095-280430-
/O.EXT.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
224 PM CST SUN NOV 27 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE... 
  CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... 
  JACKSON...MACON...MARSHALL...MAURY...OVERTON...PICKETT... 
  PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...
   VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON. 

* THROUGH MONDAY AFTERNOON

* A SLOW MOVING STORM SYSTEM WILL PRODUCE HEAVY SHOWERS ACROSS
  MIDDLE TENNESSEE TODAY THROUGH MONDAY AFTERNOON. WEST OF THE
  CUMBERLAND PLATEAU...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
  INCHES WILL BE COMMON. IN THE CUMBERLAND PLATEAU..ADDITIONAL
  RAINFALL AMOUNTS WILL RANGE FROM 3 TO 5 INCHES WITH ISOLATED
  HIGHER AMOUNTS.

* FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS 
  POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLM
526 
WGUS64 KOHX 280426
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CST SUN NOV 27 2011

...CONTINUED MODERATE TO HEAVY RAIN MAY CAUSE FLOODING OVER PARTS
OF MIDDLE TENNESSEE THROUGH MONDAY AFTERNOON...

.AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL
CONTINUE TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY THEN MOVE
ACROSS THE REGION ON MONDAY. PERIODS OF RAIN WILL CONTINUE AND
MAY BE HEAVY AT TIMES THROUGH MONDAY AFTERNOON. TOTAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WEST OF THE CUMBERLAND
PLATEAU...AND 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS ON THE
CUMBERLAND PLATEAU. MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT
FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS IS POSSIBLE.

TNZ007>011-026>034-059>066-075-077>080-095-281400-
/O.CON.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
1026 PM CST SUN NOV 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE... 
  CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... 
  JACKSON...MACON...MARSHALL...MAURY...OVERTON...PICKETT... 
  PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE...
   VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON. 

* THROUGH MONDAY AFTERNOON

* A SLOW MOVING STORM SYSTEM WILL PRODUCE MODERATE TO OCCASIONALLY
  HEAVY RAIN ACROSS MIDDLE TENNESSEE THROUGH MONDAY AFTERNOON.
  WEST OF THE CUMBERLAND PLATEAU...TOTAL RAINFALL AMOUNTS OF 2 TO
  3 INCHES WILL BE COMMON. ON THE CUMBERLAND PLATEAU...TOTAL
  RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS
  ARE EXPECTED.

* FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS
  POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

55
939 
WGUS64 KOHX 280951
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CST MON NOV 28 2011

...CONTINUED MODERATE TO HEAVY RAIN MAY CAUSE FLOODING OVER PARTS
OF MIDDLE TENNESSEE THROUGH THE DAY...

.AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE REGION. PERIODS OF RAIN WILL CONTINUE AND MAY BE
HEAVY AT TIMES THROUGH THE DAY...PARTICULARLY OVER NORTHEAST
MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU. TOTAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES ALONG AND WEST OF I 65...WITH 3 TO 4
INCHES OVER THE EAST. ISOLATED AMOUNTS UP TO 5 INCHES ARE POSSIBLE
ON THE CUMBERLAND PLATEAU. MAJOR RIVERS ARE NOT EXPECTED TO
FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS
IS POSSIBLE.

TNZ026-027-059>062-075-077-095-281100-
/O.CAN.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEATHAM-DAVIDSON-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-
COFFEE-GILES-
351 AM CST MON NOV 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN
CANCELLED. THIS CANCELLATION INCLUDES THE CITIES OF
NASHVILLE...MURFREESBORO...AND MANCHESTER. THE HEAVIEST RAINFALL
AND FLOODING THREAT WILL SHIFT TO THE NORTHEAST OF INTERSTATE 24.

LINGERING DOWNPOURS WILL CONTINUE TO CAUSE SOME PONDING ON ROADS.

$$

TNZ007>011-028>034-063>066-078>080-281800-
/O.CON.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
351 AM CST MON NOV 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...CANNON...CLAY...CUMBERLAND...DE KALB...FENTRESS... 
  GRUNDY...JACKSON...MACON...OVERTON...PICKETT...PUTNAM... 
  ROBERTSON...SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN... 
  WHITE AND WILSON. 

* THROUGH THIS AFTERNOON

* A SLOW MOVING STORM SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO
  OCCASIONALLY HEAVY RAIN...MAINLY NORTHEAST OF INTERSTATE 24
  THROUGH MONDAY AFTERNOON. BY THE END OF THE DAY...STORM TOTAL
  RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM 3 TO 4
  INCHES...WITH LOCALLY GREATER AMOUNTS.

* FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS 
  POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

13
382 
WGUS64 KOHX 282138
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CST MON NOV 28 2011

...CONTINUED MODERATE TO HEAVY RAINFALL POSSIBLE IN THE CUMBERLAND 
PLATEAU UNTIL 6 PM CST...

.AN AREA OF LOW PRESSURE WILL CONTINUE TO BRING RAIN TO EAST
MIDDLE TENNESSEE. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED...
WITH STORM TOTAL AMOUNTS TO 6 INCHES. FLOODING OF STREAMS...CREEKS
AND LOW LYING LOCATIONS REMAIN POSSIBLE...AS WELL AS SOME ROAD
CLOSURES.

TNZ007>010-028>031-063-064-078-079-282245-
/O.CAN.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON-SUMNER-MACON-CLAY-WILSON-TROUSDALE-SMITH-JACKSON-CANNON-
DE KALB-WARREN-GRUNDY-
338 PM CST MON NOV 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN
CANCELLED. THE HEAVIER PRECIPITATION HAS MOVED EAST OF THE AREA.

$$

TNZ011-032>034-065-066-080-290000-
/O.CON.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-VAN BUREN-
338 PM CST MON NOV 28 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...CUMBERLAND...FENTRESS...OVERTON...PICKETT... 
  PUTNAM...VAN BUREN AND WHITE. 

* UNTIL 6 PM CST THIS EVENING

* A SLOW MOVING STORM SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO
  HEAVY RAINFALL IN THE CUMBERLAND PLATEAU REGION. STORM TOTAL
  RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY
  UP TO SIX INCHES. 

* FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS 
  POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

04
425 
WGUS64 KOHX 290007
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CST MON NOV 28 2011

...FLASH FLOOD WATCH BEING ALLOWED TO EXPIRE...

.WIDESPREAD RAIN THAT HAS CONTINUED OVER THE CUMBERLAND PLATEAU
MOST OF THE DAY IS BEGINNING TO EXIT THE AREA...AND THE THREAT OF
FLASH FLOODING IS ENDING.

TNZ011-032>034-065-066-080-290115-
/O.EXP.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-VAN BUREN-
607 PM CST MON NOV 28 2011

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR EASTERN PORTIONS OF MIDDLE TENNESSEE
HAS EXPIRED.

WIDESPREAD RAIN THAT HAS CONTINUED OVER THE CUMBERLAND PLATEAU
MOST OF THE DAY IS BEGINNING TO EXIT THE AREA...AND THE THREAT OF
FLASH FLOODING IS COMING TO AN END. HOWEVER...SCATTERED LIGHT
RAIN SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS. IN
ADDITION...SOME LOW LYING AREAS MAY CONTINUE TO SEE HIGH WATER
THE REST OF THE EVENING UNTIL WATER LEVELS RECEDE TONIGHT.

$$

55

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Nov 27, 3:48 AM CST, 9 minutes earlier.

Area forecast discussion, Nov 27, 3:48 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
348 AM CST SUN NOV 27 2011

.DISCUSSION...MAIN CONCERNS FOR THIS FORECAST PERIOD CONTINUE TO
BE HEAVY RAIN POTENTIAL TODAY AND MONDAY...FOLLOWED BY RAIN/SNOW MIX
POTENTIAL WITH A DEEP UPPER LEVEL LOW PRESSURE SYSTEM. MODELS ARE
ACTUALLY IN PRETTY GOOD AGREEMENT. STILL...IT IS VERY CHALLENGING
TO DETERMINE EXACT QPF AND AVAILABLE COLD AIR FOR SNOW POTENTIAL
WITH THIS WX SCENARIO.

SHOWERS WERE SPREADING EASTWARD ACROSS THE MID STATE THIS MORNING.
A COLD FRONT WAS OVER WEST TN...AND IT WILL BE OVER OUR FAR WEST
COUNTIES BY 12Z. THE FRONT WILL CROSS I 65 BY NOON...AND THE
PLATEAU BY 00Z. AS THIS OCCURS...A DEEP UPPER LEVEL LOW WILL BEGIN
TO CLOSE OFF OVER THE LOWER MS VALLEY.

SHOWERS WILL OCCUR THROUGHOUT THE DAY...HEAVY AT TIMES. WATER VAPOR
SHOWS A SUBTROPICAL MOISTURE FEED INTO THIS SYSTEM...AND MODEL
FORECAST SOUNDINGS CONTINUE TO SHOW PRECIPITABLE WATER VALUES MORE
THAN 2 STANDARD DEVIATIONS ABOVE NORMAL. THE SHOWERS WILL ALSO
CONTINUE TONIGHT INTO MONDAY AS THIS SYSTEM MOVES VERY SLOWLY.
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON ACROSS THE MID
STATE..WITH AMOUNTS UP TO 4 INCHES FAR EAST/PLATEAU. SO...WE WILL
ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF I 65 FOR
THIS AFTERNOON THROUGH MONDAY MORNING. THIS WILL NOT BE A "HIGH
END" EVENT...WE DO NOT ANTICIPATE MAJOR RIVER FLOODING...BUT THERE
WILL BE A THREAT FOR FLOODING ALONG SMALL STREAMS...AND IN OTHER
FLOOD PRONE LOCATIONS.

HIGH TEMPERATURES TODAY WILL OCCUR IN THE MORNING...WITH FALLING
READINGS THROUGH THE DAY AS THE RAIN INTENSIFIES AND THE COLD
FRONT PASSES. LOWS TONIGHT WILL FALL IN THE UPPER 30S TO MID
40S...WITH ONLY MODEST TEMPERATURE RECOVERY MONDAY AS DREARY
CONDITIONS PERSIST.

FOR MONDAY NIGHT INTO TUESDAY...THE DEEPENING UPPER LEVEL LOW WILL
MOVE FROM THE LOWER MS VALLEY...ACROSS MID TN. COLDER AIR WITH
THIS LOW WILL CAUSE PRECIPITATION TO BECOME A MIX OF RAIN AND SNOW.
BOUNDARY LAYER TEMPS WILL BE CRITICAL FOR SNOW ACCUMULATION POTENTIAL.
AT THIS TIME...IT APPEARS BEST POTENTIAL FOR MINOR ACCUMS WILL BE
FROM OUR SOUTHWEST COUNTIES TO THE PLATEAU...UNDER THE FORECAST
TRACK OF THE UPPER LOW. THERE COULD BE ENOUGH DYNAMIC COOLING
WITH THE LOW TO GENERATE SOME FAIRLY VIGOROUS SNOW BURSTS...BUT
MARGINAL BOUNDARY LAYER TEMPS MAY HINDER ACCUMULATION POTENTIAL.
FOR NOW...THINKING LESS THAN HALF INCH...EXCEPT PERHAPS AN INCH
PLATEAU FROM LATE MONDAY NIGHT INTO TUESDAY MORNING.

RAIN AND SNOW SHOWERS WILL LINGER THROUGH TUESDAY INTO TUESDAY
NIGHT AS THE LOW PRESSURE SYSTEM SLOWLY PULLS AWAY. SOME ADDITIONAL
MINOR ACCUMS CANNOT BE RULED OUT...PARTICULARLY FOR THE PLATEAU.

DRY AND COOL WX IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      58  43  46  35 / 100 100 100  60
CLARKSVILLE    54  39  44  36 / 100 100 100  70
CROSSVILLE     58  45  47  33 / 100 100 100  70
COLUMBIA       57  43  46  33 / 100 100  90  60
LAWRENCEBURG   57  42  45  32 / 100 100  90  60
WAVERLY        53  40  44  34 / 100 100  90  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH MONDAY MORNING FOR
TNZ007>011-026>034-059>066-075-077>080-095.

&&
Hazardous weather outlook, Nov 26, 5:22 AM CST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
522 AM CST SAT NOV 26 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-271130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
522 AM CST SAT NOV 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL DEVELOP FROM WEST TO EAST LATE THIS AFTERNOON THROUGH
TONIGHT AS A COLD FRONT APPROACHES. BY LATE TONIGHT...SOME HEAVY
DOWNPOURS WILL DEVELOP WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

HEAVY SHOWERS WILL OCCUR SUNDAY...SUNDAY NIGHT...AND INTO EARLY
MONDAY AS A COLD FRONT PASSES AND A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM DEVELOPS OVER THE REGION. RAINFALL AMOUNTS FROM 2
TO 3 INCHES WILL BE COMMON...WITH LOCALLY UP TO 4 INCHES.
LOCALIZED FLOODING IS POSSIBLE. LOCATIONS MOST SUBJECT TO FLOODING
INCLUDE SMALL STREAMS...LOW LYING AREAS...AND PLACES WITH POOR
DRAINAGE. THE MAJOR RIVERS ARE NOT EXPECTED TO FLOOD.

COLDER AIR WILL COME IN WITH THIS SLOW MOVING STORM SYSTEM. THIS
COULD CAUSE SOME WET SNOW TO MIX WITH THE RAIN AT TIMES FROM LATE
SUNDAY NIGHT THROUGH TUESDAY. ALTHOUGH UNLIKELY...MINOR
ACCUMULATIONS COULD OCCUR...MAINLY LATE MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

13

Nearby

Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.